Alert archive / New York / Lake Effect Snow Advisories in 2011
Lake Effect Snow Advisory 4, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 8, 2011, 3:12 AM EST for Cattaraugus County, Chautauqua County, New York. It took effect at Jan 8, 2011, 12:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2011, 3:12 AM EST (08:12 UTC)
- In effect from
- Jan 8, 2011, 12:00 PM EST
- Expired
- Jan 8, 2011, 3:27 PM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 79 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS41 KBUF 080812 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 312 AM EST SAT JAN 8 2011 NYZ019-020-081615- /O.UPG.KBUF.LE.A.0002.110109T0000Z-110109T1500Z/ /O.NEW.KBUF.LE.Y.0004.110108T2300Z-110109T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 312 AM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...ESPECIALLY THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. * TIMING...SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * ACCUMULATIONS...6 TO 10 INCHES TOTAL IN PERSISTENT BANDS...MUCH LESS ELSEWHERE. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SFM
2 follow-up statements
803 WWUS41 KBUF 081528 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1028 AM EST SAT JAN 8 2011 NYZ019-020-082330- /O.EXT.KBUF.LE.Y.0004.110108T1700Z-110109T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1028 AM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST SUNDAY. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...ESPECIALLY THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. * TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * ACCUMULATIONS...6 TO 10 INCHES TOTAL IN PERSISTENT BANDS... MUCH LESS ELSEWHERE. * IMPACTS...SNOW COVERED ROADS AND VERY POOR VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
591 WWUS41 KBUF 082027 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EST SAT JAN 8 2011 NYZ019-020-090430- /O.UPG.KBUF.LE.Y.0004.000000T0000Z-110109T2300Z/ /O.NEW.KBUF.LE.W.0004.110108T2027Z-110109T1000Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 327 PM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...ESPECIALLY THE HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE. * TIMING...TONIGHT...HEAVIEST SNOW THIS EVENING. * ACCUMULATIONS...4 TO 8 INCHES TOTAL IN PERSISTENT BANDS. SOME ADDITIONAL ACCUMULATION POSSIBLE ON SUNDAY. * IMPACTS...VISIBILITY A QUARTER MILE IN HEAVIER BANDS...WITH SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-090430- /O.NEW.KBUF.LE.Y.0005.110109T0300Z-110109T1800Z/ WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 327 PM EST SAT JAN 8 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. * LOCATIONS...WAYNE...NORTHERN CAYUGA...AND OSWEGO COUNTIES. * TIMING...LATE THIS EVENING THROUGH MID-DAY SUNDAY. * ACCUMULATIONS...3 TO 6 INCHES. * IMPACTS...VISIBILITY BELOW A HALF MILE IN SNOW BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 8, 3:09 AM EST, 3 minutes earlier.
Area forecast discussion, Jan 8, 3:09 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
309 AM EST SAT JAN 8 2011
.SYNOPSIS...
THE WINTRY PATTERN WILL CONTINUE FOR THE NEXT WEEK WITH BELOW NORMAL
TEMPERATURES AND A FEW EPISODES OF LIGHT SNOW. LOW PRESSURE WILL
MOVE EAST ACROSS PENNSYLVANIA TODAY AND OFF THE COAST TONIGHT. THIS
WILL ALLOW FOR A RETURN TO NORTHWEST WINDS WITH SOME HEAVIER LAKE
SNOWS SOUTHEAST OF THE LAKES TONIGHT AND SUNDAY. WE SHOULD GET A
BREAK ON MONDAY INTO PART OF TUESDAY BEFORE A BROAD AREA OF LOW
PRESSURE LIFTS NORTH ALONG THE COAST WITH SOME LIGHT SNOW FOR OUR
AREA FOR THE MIDWEEK PERIOD...FOLLOWED BY A RETURN TO NORTHWEST FLOW
LAKE EFFECT LATER IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
INTERESTING AND FAIRLY RARE SCENARIO IN PLACE THIS MORNING...
EVENTUALLY WORKING INTO A MORE TYPICAL NORTHWEST FLOW LAKE
EFFECT/UPSLOPE EVENT BY LATER TONIGHT.
OUR REGION CONTINUES QUIET AND DRY AT 08Z AS WE LIE IN A COL BETWEEN
A DEPARTING COASTAL SYSTEM AND AN APPROACHING UPPER LOW. THIS
FEATURE WAS OVER EASTERN MICH EARLY THIS MORNING AND WILL DROP
SOUTHEAST ACROSS LK ERIE THIS AFTERNOON AND BE NEAR THE JERSEY COAST
BY LATE TONIGHT. ONLY A MINOR SFC REFLECTION AT THIS TIME WITH WEAK
LOW PRESSURE STRUNG OUT FROM E MICH TO NW PA...BUT THIS WILL
BUILD SOUTHEAST AS AN INVERTED TROUGH THIS MORNING...GENERALLY
LYING JUST SOUTHWEST OF OUR REGION. WE DO EXPECT SOME LIGHT SNOW TO
BREAK OUT ALONG AND JUST TO THE NORTHEAST OF THIS TROUGH THIS
MORNING...BUT ACCUMS WILL BE MINIMAL...DID INCR POPS TO LIKELY
CHAUT/CATT AND CHC TO BUF FOR THIS FOR A FEW HOURS THIS MORNING.
NOW...TO MAKE MATTERS MORE INTERESTING...ON THE MESOSCALE WE HAVE A
FAIRLY ROBUST BAND OF LK EFFECT OVER LK ERIE. THIS FORMED LAST
EVENING ON A TYPICAL SW-NE ORIENTATION...BUT IT NEVER MOVED
ONSHORE. RATHER...SFC AND LOW LEVEL WINDS BECAME L/V AND EVEN BACKED
TO SE...KEEPING THE BAND OFFSHORE AND EVENTUALLY SHOVING IT NORTH
INTO THE NIAG PENINSULA. AT PRESS TIME...REMNANTS OF THIS BAND WERE
SWINGING NORTHWEST UP ACROSS THE GOLDEN HORSESHOE OF ONTARIO...YOU
DONT SEE LK ERIE SNOW MAKING IT TO TORONTO VERY OFTEN.
THERE IS ALSO A BAND OF SNOW DEVELOPING ON LK ONTARIO...EAST-WEST
ORIENTATION NEAR ITS NORTH SHORE...WHICH LOOKS TO PUSH WEST INTO
TORONTO-HAMILTON AREA AS WELL. THIS WILL BE A PLAYER FOR OUR AREA
LATER THIS MORNING AND EARLY THIS AFTERNOON AS WINDS BACK TO NORTHERLY.
AS FOR THE NEAR FUTURE...AS NOTED ABOVE...NW-SE TROUGH SHOULD
STRENGTHEN THIS MORNING WITH SFC LOW RIDING SE ALONG IT FROM ABOUT
ERIE TO CNTRL PA BY LATE AFTERNOON. THIS WILL ALLOW WINDS TO BACK
THROUGH NE TO NORTH AND NW THIS AFTERNOON UP HERE. IT WILL ALSO
ALLOW THE FAIRLY ORGANIZED BAND OF SNOW OVER LK ONTARIO TO DROP
SOUTH INTO OUR NORTHERN COUNTIES FROM NIAG TO MONROE LATER THIS
MORNING AND EARLY THIS AFTERNOON. THIS WILL EVENTUALLY BECOME
ABSORBED IN A MORE GENERAL AREA OF UPSLOPE SNOW SHOWERS LATER THIS
AFTERNOON AND EVENING. WILL GO WITH A STRIP OF LIKELY POPS FOR THIS
FEATURE...BUT ALL IN ALL...DAYTIME ACCUMS LOOKS LIKE AN INCH OR LESS
MOST SPOTS...PERHAPS A FEW ISOLD 2 INCH AMTS NR LK ONTARIO AND OVER
CHAUT CO LATE AS NW FLOW SETS UP.
CONDITIONS WILL BECOME MUCH MORE FAMILIAR TONIGHT AS EVERYTHING
CONSOLIDATES OFF THE COAST AND RESULTS IN A TYPICAL NORTHWEST FLOW
ACROSS OUR REGION. FLOW APPEARS A BIT TOO NORTHERLY FOR MAXIMUM
FETCH ACROSS THE LAKES...AND THERE WILL BE NO UPSTREAM CONNECTIONS
BUT THERE WILL BE GOOD MOISTURE AND UPSLOPE FACTORS TONIGHT.
STILL...ALL MESOSCALE MODEL QPF AND PATTERN RECOGNITION DOES NOT
SUPPORT ENOUGH CONFIDENCE IN REACHING WARNING LEVEL CRITERIA...SO
WILL HOIST LAKE SNOW ADVISORIES FOR CHAUT/CATT FOR TONIGHT AND
SUNDAY...WITH ACCUMS IN 3-5 INCH RANGE EACH 12 HOURS. THIS WILL BE
PRIMARILY ALONG RIDGE WITH MUCH LESS AT LOWER ELEVS (DKK, JHW).
ELSEWHERE...WILL CARRY CHC POPS TONIGHT ON NW FLOW...LITTLE
ACCUM...PERHAPS LOCALLY AN INCH. CONDITIONS BECOME FAVORABLE FOR LK
EFF SE OF LK ONT TOO...BUT NOT UNTIL LATER TONIGHT...SO WILL HOLD
OFF ON FLAGS FOR NOW. CONFIDENCE IS HIGH FOR ADVISORY LEVEL SNOW
EVENTUALLY...BUT WARNING LEVEL IS MORE QUESTIONABLE. SEE SHORT TERM
DISC BELOW FOR FURTHER DETAILS.
TEMPS UNCHANGED...M20S OR SO.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE SYNOPTIC SCALE WEATHER PATTERN DURING THIS PERIOD WILL FEATURE
OUR UPPER LEVEL LOW SLOWLY EXITING OUT ACROSS NEW ENGLAND INTO THE
WESTERN ATLANTIC...WITH RIDGING AT ALL LEVELS GRADUALLY BUILDING
EASTWARD INTO NEW YORK STATE IN ITS WAKE. AN INITIAL COLD MOIST
NORTHWESTERLY FLOW AROUND THE BACKSIDE OF THE DEPARTING LOW WILL
RESULT IN CONTINUED LAKE EFFECT AND UPSLOPE SNOW SHOWERS ON
SUNDAY...BEFORE THESE DIMINISH SUNDAY NIGHT AND MONDAY IN RESPONSE
TO INCREASING DRYING AND SUBSIDENCE ASSOCIATED WITH THE APPROACHING
RIDGE.
LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...SUNDAY WILL
FEATURE THE MOST ORGANIZED LAKE EFFECT SNOWS OF THIS PERIOD AS A
GENERAL NORTHWESTERLY FLOW OF SUFFICIENTLY DEEP MOISTURE CONTINUES
TO CIRCULATE ACROSS THE LOWER LAKES AND NEW YORK STATE. WITH THE
FLOW BACKING A LITTLE FROM NORTHWEST TO WEST-NORTHWEST DURING THE
COURSE OF THE DAY...THE MOST FAVORED AREAS FOR LAKE SNOWS WILL BE
FOUND SOUTHEAST OF THE LAKES. THESE WILL GENERALLY BE FROM THE
EASTERN SUBURBS OF ROCHESTER TO OSWEGO COUNTY DOWNWIND OF LAKE
ONTARIO...AND ALONG AND INLAND FROM THE CHAUTAUQUA RIDGE DOWNWIND OF
LAKE ERIE...WHERE OROGRAPHIC INFLUENCES WILL ALSO COME INTO PLAY
GIVEN THE NEARLY ORTHOGONAL NATURE OF THE FLOW RELATIVE TO THE
TERRAIN. IN BOTH OF THESE AREAS...THE SETUP LOOKS GOOD ENOUGH FOR
SOME ADVISORY-TYPE ACCUMULATIONS TO BE REALIZED...PARTICULARLY
DOWNWIND OF LAKE ERIE WHERE ADDED LIFT FROM THE TERRAIN WILL COME
INTO PLAY. ELSEWHERE...THE MOIST UPSLOPE FLOW WILL ALSO HELP TO
GENERATE A LIKELIHOOD OF SOME ADDITIONAL SNOW SHOWERS/NUISANCE-
TYPE ACCUMS ACROSS THE NORTH COUNTRY...WHILE THE REMAINDER OF THE
AREA WILL SEE A SOMEWHAT LESSER CHANCE OF MORE SCATTERED SNOW
SHOWERS.
DURING SUNDAY NIGHT AND MONDAY...THE GENERAL WEST-NORTHWESTERLY FLOW
WILL CONTINUE...HOWEVER THE LARGER-SCALE ENVIRONMENT WILL BECOME
INCREASINGLY HOSTILE TO LAKE EFFECT PROCESSES AS MODEST WARM AIR
ADVECTION FROM THE NORTH BEGINS...IN CONJUNCTION WITH INCREASING
AMOUNTS OF DRYING/SUBSIDENCE. ALL OF THIS WILL RESULT IN INVERSION
HEIGHTS CRASHING TO AROUND 3 KFT DURING THE COURSE OF THIS
PERIOD...WHICH WILL EFFECTIVELY SQUASH THE LAKE EFFECT WHILE ALSO
ELIMINATING THE NECESSARY MOISTURE FROM THE PRIME DENDRITIC SNOW
GROWTH REGION. ACCORDINGLY...HAVE INDICATED A FAIRLY RAPID DECREASE
IN PRECIPITATION CHANCES EAST-SOUTHEAST OF THE LAKES SUNDAY NIGHT
AND MONDAY...WITH THE LAKE ERIE LES EXPECTED TO BE PRETTY MUCH DEAD
BY MIDDAY MONDAY...AND THE LAKE ONTARIO LES LIKELY FOLLOWING SUIT BY
EARLY MONDAY EVENING. ELSEWHERE...THE LARGER-SCALE SUBSIDENCE AND
DRYING WILL ALSO HELP TO BRING AN END TO ANY LINGERING UPSLOPE AND
MORE GENERAL SCATTERED SNOW SHOWERS...LEAVING BEHIND A DRY AND QUIET
NIGHT FOR MONDAY NIGHT.
AS FOR TEMPS...THESE WILL REMAIN AT SEASONABLY COLD LEVELS THROUGH
THE PERIOD...WITH DAYTIME HIGHS IN THE 20S...AND NIGHTTIME LOWS
GENERALLY RANGING FROM THE UPPER SINGLE DIGITS TO MID TEENS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
DURING TUESDAY...SURFACE LOW PRESSURE WILL TRACK NORTHEAST JUST
OFFSHORE OF THE MID ATLANTIC COASTLINE. AS THIS OCCURS...ASSOCIATED
INVERTED TROUGHING EXTENDING BACK TO THE NORTHWEST OF THE LOW CENTER
WILL ALSO LIFT NORTH INTO PA...SPREADING ASSOCIATED MOISTURE AND
WEAK LIFT NORTHWARD INTO NEW YORK STATE. THIS WILL RESULT IN A SOUTH
TO NORTH INCREASE IN CLOUD COVER DURING THE DAY...ALONG WITH AN
INCREASING CHANCE OF SNOW SHOWERS DURING THE AFTERNOON. DECENT SNOW
SHOWER CHANCES WILL THEN CONTINUE THROUGH TUESDAY NIGHT AS THE LOW
TRACKS TO A POSITION SOUTHEAST OF CAPE COD...AND ITS TRAILING
INVERTED TROUGH LIFTS NORTH INTO NEW YORK STATE.
AS THE SURFACE LOW DEEPENS OFF THE NEW ENGLAND COAST ON WEDNESDAY...
A COLDER NORTH TO NORTHWEST FLOW WILL SET UP ACROSS NEW YORK STATE.
COMBINED WITH PERSISTENT MOISTURE CONVERGENCE ALONG THE
AFOREMENTIONED INVERTED TROUGH...THIS WILL RESULT IN A CONTINUED
CHANCE FOR SNOW SHOWERS BOTH WEDNESDAY AND WEDNESDAY NIGHT.
THEREAFTER...SLOWLY DIMINISHING PCPN CHANCES ARE EXPECTED FOR
THURSDAY AND FRIDAY AS THE NORTH TO NORTHWESTERLY FLOW WEAKENS IN
ADVANCE OF AN APPROACHING SURFACE RIDGE.
WITH REGARD TO TEMPERATURES...THESE ARE EXPECTED TO AVERAGE A FEW
DEGREES BELOW NORMAL THROUGH MUCH OF THE EXTENDED PERIOD.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
LIGHT SNOW THAT IS DEVELOPING ALONG THE SFC TROUGH WHICH EXTENDS
FROM E MICH TO NEAR ERIE WILL BECOME MORE WIDESPREAD THIS MORNING AS
THE CLOSED UPPER LOW MOVES SOUTHEAST ACROSS LK ERIE. CURRENT
OBSERVATIONS SHOW MAINLY VFR CIGS AHEAD OF THE SURFACE TROUGH WHERE
EAST TO SOUTHEAST DOWNSLOPING WINDS PREVAIL...WHILE VSBYS ARE
OCCASIONALLY LOWERING TO MVFR AT KJHW. EXPECT THIS GENERAL TREND TO
CONTINUE UNTIL MID MORNING AT MOST TAF SITES. SINCE KJHW WILL BE
IMPACTED THE MOST BY -SN...EXPECT MVFR TO IFR CONDITIONS THERE
SOONER. CONDITIONS WILL DETERIORATE LATER TODAY TO MVFR AS SFC WINDS
TURN MORE NORTHERLY WITH LOWER CIGS AND SNOW SHOWERS THIS
AFTERNOON AND EVENING.
.OUTLOOK...
SUNDAY...AREAS OF MVFR IN SCATTERED SNOW SHOWERS...MORE PREVALENT
SOUTHEAST OF THE LAKES.
MONDAY AND TUESDAY...MAINLY VFR.
WEDNESDAY...POSSIBLE IFR IN A CHANCE OF SNOW.
&&
.MARINE...
LIGHT E-SE WINDS WERE THE RULE EARLY THIS MORNING AS A NW-SE
SURFACE TROUGH DEVELOPS JUST WEST OF THE AREA. THIS TROUGH WILL
CONSOLIDATE INTO A SFC LOW OVER WESTERN PA BY EARLY AFTERNOON WHICH
WILL THEN RACE EAST TO THE COAST. WINDS HERE WILL THEN TURN
NORTHERLY AND THEN NORTHWEST AND INCREASE GRADUALLY LATER THIS
AFTERNOON AND EVENING. SMALL CRAFT ADVISORIES WILL EVENTUALLY BE
NEED FOR NORTHWEST WINDS AND WAVES...BUT NOT UNTIL NEAR DAYBREAK
SUNDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
SUNDAY FOR NYZ019-020.
MARINE...NONE.
&&
SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR/TAN
AVIATION...SFM
MARINE...JJR/SFMHazardous weather outlook, Jan 7, 10:45 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1045 PM EST FRI JAN 7 2011 NYZ001>008-010>014-021-085-090345- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- SOUTHERN ERIE- 1045 PM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-090345- CHAUTAUQUA-CATTARAUGUS- 1045 PM EST FRI JAN 7 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-090345- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1045 PM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:27 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua | 12 hr |
| Jan 8, 3:27 PM EST | Lake Effect Snow Advisory | BUF | Cayuga, Oswego, Wayne | 31 hr |
| Jan 8, 3:40 PM EST | Small Craft Advisory | BUF | 46 hr |
Nearby
Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.